Alert archive / New York / Frost Advisories in 2014
Frost Advisory 2, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 6, 2014, 4:12 AM EDT for 10 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at May 7, 2014, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2014, 4:12 AM EDT (08:12 UTC)
- In effect from
- May 7, 2014, 3:00 AM EDT
- Expired
- May 7, 2014, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS71 KALY 060812 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 412 AM EDT TUE MAY 6 2014 NYZ041-043-083-084-062100- /O.NEW.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ /O.CON.KALY.FR.Y.0001.000000T0000Z-140506T1200Z/ NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 412 AM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...THE LAKE GEORGE SARATOGA REGION. * TEMPERATURES...DROPPING TO BETWEEN 33 AND 36 DEGREES WITH AREAS OF FROST. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CTZ013-NYZ049-050-052-053-059-060-064-065-062100- /O.NEW.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON 412 AM EDT TUE MAY 6 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...SOUTHERN LITCHFIELD COUNTY...AND THE HUDSON RIVER VALLEY FROM THE CAPITAL REGION SOUTH TO THE MID HUDSON VALLEY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP LATE TONIGHT TO BETWEEN 33 AND 36 DEGREES...WITH AREAS OF FROST DEVELOPING. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
767 WWUS71 KALY 061203 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 803 AM EDT TUE MAY 6 2014 NYZ041-043-083-084-071200- /O.EXP.KALY.FR.Y.0001.000000T0000Z-140506T1200Z/ /O.CON.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 803 AM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... ...FROST ADVISORY HAS EXPIRED... * LOCATIONS...THE LAKE GEORGE SARATOGA REGION. * TEMPERATURES...DROPPING TO BETWEEN 33 AND 36 DEGREES WITH AREAS OF FROST TONIGHT. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CTZ013-NYZ049-050-052-053-059-060-064-065-071200- /O.CON.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON 803 AM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...SOUTHERN LITCHFIELD COUNTY...AND THE HUDSON RIVER VALLEY FROM THE GREATER CAPITAL DISTRICT SOUTH TO THE MID HUDSON VALLEY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP LATE TONIGHT TO BETWEEN 33 AND 36 DEGREES...WITH AREAS OF FROST DEVELOPING. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
926 WWUS71 KALY 061324 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 924 AM EDT TUE MAY 6 2014 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-071200- /O.CON.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ SOUTHERN LITCHFIELD-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 924 AM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...SOUTHERN LITCHFIELD COUNTY...AND THE HUDSON RIVER VALLEY FROM THE GREATER CAPITAL DISTRICT SOUTH TO THE MID HUDSON VALLEY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP LATE TONIGHT TO BETWEEN 33 AND 36 DEGREES...WITH AREAS OF FROST DEVELOPING. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
507 WWUS71 KALY 061432 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1032 AM EDT TUE MAY 6 2014 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-071200- /O.CON.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ SOUTHERN LITCHFIELD-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 1032 AM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...SOUTHERN LITCHFIELD COUNTY IN CONNECTICUT...AND THE HUDSON RIVER VALLEY IN NEW YORK. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP LATE TONIGHT TO BETWEEN 33 AND 36 DEGREES...WITH AREAS OF FROST DEVELOPING. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
189 WWUS71 KALY 061850 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 250 PM EDT TUE MAY 6 2014 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-071200- /O.CON.KALY.FR.Y.0002.140507T0700Z-140507T1200Z/ SOUTHERN LITCHFIELD-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 250 PM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...SOUTHERN LITCHFIELD COUNTY IN CONNECTICUT...AND THE HUDSON RIVER VALLEY IN NEW YORK. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP LATE TONIGHT TO BETWEEN 33 AND 36 DEGREES...WITH AREAS OF FROST DEVELOPING. * IMPACTS...ANY PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
666 WWUS71 KALY 071202 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 802 AM EDT WED MAY 7 2014 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-071315- /O.EXP.KALY.FR.Y.0002.000000T0000Z-140507T1200Z/ SOUTHERN LITCHFIELD-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY... TROY...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 802 AM EDT WED MAY 7 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED FOR THE HUDSON RIVER VALLEY...AND SOUTHERN LITCHFIELD COUNTY...AS TEMPERATURES CONTINUE TO WARM INTO THE UPPER 30S TO MID 40S THIS MORNING. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 6, 1:38 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 6, 1:38 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
138 AM EDT TUE MAY 6 2014
.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL PASS ACROSS THE
REGION TODAY...BRINGING SOME CLOUDS...AND PERHAPS A BRIEF SHOWER OR
SPRINKLE THROUGH EARLY AFTERNOON. HIGH PRESSURE WILL THEN BUILD INTO
THE REGION FROM THE NORTH LATER TODAY INTO TUESDAY NIGHT WITH
CLEARING SKIES AND COOL CONDITIONS...WITH AREAS OF FROST POSSIBLE IN
SOME LOCATIONS LATE TUESDAY NIGHT. THE HIGH WILL THEN MOVE OFF THE
MID ATLANTIC COAST WEDNESDAY...ALLOWING TEMPERATURES TO REBOUND
CLOSER TO SEASONAL LEVELS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 130 AM EDT...CLOUDS HAVE REMAINED RATHER PERSISTENT ACROSS
THE REGION...GREATLY LIMITING HOW QUICKLY TEMPS CAN DROP. THUS
FAR...MOST VALLEY AREAS REMAIN IN THE MID 40S TO NEAR
50...ALTHOUGH HAVE DROPPED INTO THE 40-45 RANGE ACROSS THE UPPER
HUDSON VALLEY WHERE THE FROST ADVISORY REMAINS IN EFFECT. THERE
ARE BREAKS IN THE CLOUDS CURRENTLY WITHIN CLOSE PROXIMITY TO THE
HUDSON RIVER VALLEY...AND ACROSS THE ADVISORY AREA...AND SHOULD
REMAIN SO FOR THE NEXT 1-3 HOURS...BEFORE MID LEVEL CLOUDS
INCREASE ONCE AGAIN...BECOMING FAIRLY SOLID TOWARD DAYBREAK.
SO...EXPECT TEMPS TO CONTINUE DROPPING OVER THE NEXT 1-3
HOURS...GENERALLY INTO THE UPPER 30S TO LOWER 40S IN VALLEY
AREAS...AND UPPER 20S TO MID 30S ACROSS HIGHER TERRAIN...BEFORE
TEMPS POTENTIALLY HOLD STEADY OR EVEN RISE A FEW DEGREES TOWARD
SUNRISE.
SO...THERE STILL REMAINS A SMALL OPPORTUNITY FOR PORTIONS OF THE
UPPER HUDSON VALLEY TO DROP INTO THE MID/UPPER 30S. WILL KEEP THE
FROST ADVISORY IN TACT FOR NOW...BUT IF TEMPS FAIL TO DROP INTO
THE MID 30S BY 4 AM...WILL LIKELY DROP THE EXISTING FROST ADVISORY
WITH THE NEXT ESTF.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...A LARGE DOME OF SFC HIGH PRESSURE WILL BE RIDGING SOUTH
AND EAST FROM THE NRN GREAT LAKES REGION AND S-CNTRL ONTARIO. THE
SHORT-WAVE IN THE NW FLOW SHOULD PASS ACROSS THE REGION DURING THE
MORNING/MIDDAY HOURS...AND DOWNSTREAM OF THE FCST AREA BY THE
EARLY/MID AFTERNOON. ISOLATED LIGHT SHOWERS/SPRINKLES WILL BE
POSSIBLE FOR PORTIONS OF THE REGION DURING THIS TIME...AND SLIGHT
CHC POPS FOR ISOLATED SHOWERS/SPRINKLES HAVE BEEN ADDED
ACCORDINGLY...MAINLY FOR THIS MORNING THROUGH EARLY AFTERNOON.
SKIES SHOULD START MOSTLY CLOUDY IN MOST AREAS...BUT SHOULD THEN
CLEAR FROM W TO E DURING THE AFTERNOON HOURS. TEMPS SHOULD BE A
SHADE BELOW NORMAL WITH WEAK LOW-LEVEL COLD ADVECTION...AS H850
TEMPS WILL RANGE FROM 0 TO -2C NORTH OF THE CAPITAL REGION...AND
0C TO +2C TO THE SOUTH AND EAST. IT WILL STILL BE A BIT BREEZY
WITH NW WINDS OF 10-20 MPH WITH A FEW GUSTS AROUND 25 MPH ACROSS
THE HIGHER TERRAIN/MOHAWK RIVER VALLEY AND THE CAPITAL REGION. MAX
TEMPS WILL GENERALLY BE IN THE LOWER TO M60S IN THE VALLEYS...AND
M50S TO 60F OVER THE HILLS/MTNS...EXCEPT OVER THE SRN DACKS AND
SRN GREENS WHERE SOME U40S TO M50S WILL BE POSSIBLE.
TUESDAY NIGHT...THE SKIES WILL BECOME MOSTLY CLEAR/CLEAR WITH THE
SFC HIGH BUILDING IN OVER NY...PA...AND NEW ENGLAND. THE WINDS ARE
EXPECTED TO GO LIGHT TO CALM. THE MOSTLY CLEAR/CLEAR SKIES AND
LIGHT TO CALM WINDS WILL PROMOTE IDEAL/NEAR IDEAL RADIATIONAL
COOLING CONDITIONS. AREAS OF FROST ARE LIKELY WHERE THE GROWING
SEASON HAS BEGUN /SRN LITCHFIELD CO...MID HUDSON VALLEY...CAPITAL
DISTRICT...UPPER HUDSON VALLEY...PORTIONS OF THE LAKE GEORGE
REGION NEAREST TO THE HUDSON RIVER VALLEY/. THE FROST
POSSIBILITIES WILL CONTINUE TO BE MENTIONED IN THE HWO. A FROST
ADVISORY /TEMPS 33-36F/ OR FREEZE WARNING /TEMPS < 32 F/ FOR SOME
LOCATIONS MAY BE NEEDED TOMORROW NIGHT.
WEDNESDAY...A VERY NICE DAY IS EXPECTED WITH THE SFC HIGH MOVING
OFF THE SRN NJ/DE COAST. THE RETURN FLOW FROM THE SFC HIGH WILL
INCREASE THE LOW-LEVEL WARM ADVECTION. MOSTLY SUNNY/SUNNY SKIES
ARE EXPECTED TO START THE DAY...BUT THEN SOME MID/HIGH CLOUDS WILL
BE APPROACHING FROM THE SOUTH AND WEST LATE IN THE DAY WELL IN
ADVANCE OF A WARM FRONT OVER THE OH VALLEY AND MID ATLANTIC
REGION. H850 TEMPS RISE TO +4C TO +6C LATE IN THE DAY. CONTINUED
THE TREND GOING A LITTLE WARMER THAN THE GFS/NAM MOS GUIDANCE WITH
HIGHS IN THE MID 60S TO L70S IN THE VALLEYS /SOME L70S OVER THE
MID HUDSON VALLEY/...AND U50S TO M60S OVER THE HIGHER TERRAIN.
WED NIGHT INTO THURSDAY...THERE IS STILL A LOT OF DISCONTINUITY IN
THE SHORT AND MEDIUM RANGE GUIDANCE ON WHAT TO DO WITH A SHORT-
WAVE IN THE NW FLOW COMBINING WITH A WARM FRONT APPROACHING FROM
THE SOUTH AND WEST. THERE IS ALSO A BACKDOOR COLD FRONT ACROSS
MAINE AND SE CANADA. MUCH OF THE FORECAST AREA COULD BE IN THE IN
BETWEEN ZONE WITH LITTLE OR NO PCPN. THERE IS SOME AGREEMENT THAT
THE BEST ISENTROPIC LIFT WOULD BE SOUTH OF THE CAPITAL REGION OVER
THE ERN CATSKILLS/MID HUDSON VALLEY/SRN TACONICS...AND NW CT FOR
AN INCREASE OF THE POPS TO HIGH CHC VALUES AFTER MIDNIGHT. THE
QPF IS HIGHLY VARIABLE BTWN THE NAM/GFS/ECMWF. THE NAM BEING THE
WETTEST PERHAPS SUFFERING FROM CONVECTIVE FEEDBACK TO THE GFS BEING
ON THE DRIER END THIS RUN. SLIGHT CHC AND LOW CHC VALUES WERE
BROUGHT NORTHWARD ACROSS MOST OF THE REGION WED NIGHT/THU MORNING
WITH THE PORTIONS OF THE SRN DACKS/LAKE GEORGE REGION...AND SRN VT
PERHAPS STAYING DRY. THURSDAY...MAY START OUT UNSETTLED...ESPECIALLY
SOUTH OF THE CAPITAL REGION...BUT SOME DRYING OR SUBSIDENCE IN THE
WAKE OF THE SHORT-WAVE MAY YIELD PARTLY/MOSTLY CLOUDY BUT DRY CONDITIONS
IN THE AFTERNOON. AGAIN...LOW CONFIDENCE FCST AT THIS POINT. IT
LOOKS LIKE THE WARM FRONT HAS A BETTER CHANCE OF LIFTING NORTHWARD
THROUGH THE FCST AREA THU NIGHT INTO FRI. FAVORED MILDER MINS
COMPARED TO THE GUIDANCE WED NIGHT WITH LOWER TO M40S IN MOST
LOCATIONS...EXCEPT SOME U40S OVER SRN LITCHFIELD CTY...AND THE MID
HUDSON VALLEY. SOME MID AND U30 WILL BE POSSIBLE OVER THE SRN
DACKS AND SRN GREENS. HIGHS ON THU COULD BE WARMER OVER THE NRN
ZONES WITH SOME SUNSHINE...WHERE CLOUDS WILL BE MORE PREVALENT
OVER THE SRN ZONES. HIGHS ARE EXPECTED TO BE IN THE LOWER TO M60S
THU...WITH SOME U50S OVER THE EXTREME SOUTH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD LOOKS TO BE VERY UNSETTLED. WHILE IT WILL NOT
RAIN ALL OF THE TIME THERE IS AT LEAST A SLIGHT CHANCE TO CHANCE OF
RAINFALL EACH FORECAST PERIOD.
THURSDAY NIGHT...THE FA WILL BE SANDWICHED BETWEEN A WARM FRONT
LIFTING NORTHEAST FROM WRN NY AND WRN PA AND A STATIONARY FRONT
ACROSS NORTHERN NEW ENGLAND. FOR THURSDAY NIGHT EXPECT AT LEAST
SCATTERED SHOWERS WITH LOWS IN THE MID 40S TO AROUND 50.
ON FRIDAY...THE WARM FRONT LIFTS SLOWLY EASTWARD PLACING AT LEAST
THE SRN HALF OF THE FA IN THE WARM SECTOR. EXPECT THAT CLOUDS AND
SHOWERS WILL BE A BIT MORE NUMEROUS. SHOWALTER INDICES ARE NEGATIVE
AND THIS COUPLED WITH MLMUCAPES OF AT LEAST A FEW HUNDRED J/KG WOULD
SUPPORT AT LEAST SOME SCATTERED THUNDERSTORMS IN THE AFTERNOON.
HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE MID 60S TO AROUND
70.
FRIDAY NIGHT AND SATURDAY...THE TRIPLE POINT BETWEEN THE 3 FRONTAL
BOUNDARIES LOOKS TO MOVE ACRS THE NRN PORTION OF OUR FA EARLY
SATURDAY MORNING. SO EXPECT MORE SHOWERS EVEN BEHIND THE FRONTAL
BOUNDARY AS IT STALLS JUST TO OUR SOUTH SUNDAY MORNING. LOWS FRIDAY
NIGHT ARE EXPECTED TO BE IN THE UPPER 40S TO UPPER 50S WITH HIGHS ON
SATURDAY IN THE MID 60S TO MID 70S.
SATURDAY NIGHT AND SUNDAY MORE SCATTERED SHOWERS ARE EXPECTED AS A
WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONTAL BOUNDARY OVER THE
OHIO VALLEY. THIS WOULD GIVE THE SOUTHERN PORTIONS OF THE FA THE
BEST CHANCE OF SEEING MORE SHOWERS. LOWS SATURDAY NIGHT ARE EXPECTED
TO BE IN THE MID 40S TO MID 50S WITH HIGHS ON SUNDAY IN THE MID 60S
TO LOWER 70S.
SUNDAY NIGHT AND MONDAY...EXPECT ONLY SLOW IMPROVEMENT AS YET
ANOTHER FRONTAL BOUNDARY WILL APPROACH OUR REGION FROM THE EASTERN
GREAT LAKES. LOWS SUNDAY NIGHT ARE EXPECTED TO BE IN THE MID 40S TO
MID 50S WITH HIGH ON MONDAY IN THE MID 60S TO MID 70S.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...06Z/WED.
LINGERING UPPER ENERGY SUPPORTING PERIODS OF MID AND HIGH CLOUDS
OVER THE REGION AND WILL CONTINUE THROUGH AT LEAST THE MORNING.
MOISTURE AND SOME ISOLATED SHOWERS ARE POSSIBLE AROUND KPSF LATE
THIS MORNING AND THIS AFTERNOON...BUT TOO ISOLATED AND LIGHT FOR
MENTION IN TAF. CEILINGS AND VISIBILITIES AT KPSF...EVEN IF THERE
IS A LIGHT SHOWER OR SPRINKLE...SHOULD BE VFR.
BY LATE AFTERNOON AND EVENING...THE SKY SHOULD CLEAR AND REMAIN
CLEAR THROUGH THE EVENING.
LIGHT NORTH TO NORTHWEST WINDS AT 5 KT OR LESS EARLY THIS MORNING
WILL BECOME NORTHWEST AT 10 TO 15 KT BY MIDDAY AND GUST TO AROUND
20 KT THROUGH THE AFTERNOON. WINDS SHOULD DIMINISH TO LIGHT AGAIN
THIS EVENING.
OUTLOOK...
TUE NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WED-WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU NIGHT-FRI: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
FRI NIGHT-SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
&&
.FIRE WEATHER...
MINIMUM RH VALUES OF 25 TO 35 PERCENT TOMORROW AFTERNOON...
A FEW WIND GUSTS AROUND 25 MPH IN THE MOHAWK VALLEY...CAPITAL
REGION...NORTHERN CATSKILLS...NORTHERN TACONICS...AND BERKSHIRES
TUESDAY AFTERNOON...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTHERN GREAT LAKES REGION AND ONTARIO TONIGHT INTO TOMORROW WITH
PARTLY CLOUDY AND COOL CONDITIONS. THE SURFACE HIGH WILL MOVE OVER
NEW YORK AND NEW ENGLAND TUESDAY NIGHT WITH BELOW NORMAL
TEMPERATURES AND AREAS OF FROST IN SOME LOCATIONS.
RH VALUES ARE EXPECTED TO RECOVER TO 75-100 PERCENT TONIGHT. THE RH
WILL THEN FALL INTO THE 25-35 PERCENT RANGE FOR TOMORROW
AFTERNOON. EXPECT THE RH TO INCREASE TO 75 TO 90 PERCENT TUESDAY
NIGHT SOME FROST AND OR DEW FORMATION.
THE WINDS WILL DECREASE TO LESS THAN 10 MPH FROM THE WEST TO
NORTHWEST TONIGHT. WEST TO NORTHWEST WINDS WILL THEN INCREASE INTO THE
10-20 MPH RANGE TOMORROW AFTERNOON WITH A FEW GUSTS AROUND 25 MPH.
THE WINDS WILL BECOME LIGHT TO CALM TUESDAY NIGHT.
THE NEXT CHANCE FOR RAIN WILL BE LATE WEDNESDAY NIGHT AND
THURSDAY...MAINLY ACROSS THE EASTERN CATSKILLS...MID HUDSON VALLEY
AND NW CT.
&&
.HYDROLOGY...
NO HYDROLOGIC PROBLEMS ARE EXPECTED DURING THE NEXT 5 DAYS.
DRY WEATHER IS EXPECTED TO TONIGHT UNTIL WEDNESDAY WITH HIGH
PRESSURE BUILDING INTO THE REGION.
THE NEXT CHANCE FOR ANY APPRECIABLE RAINFALL WILL NOT BE UNTIL
WEDNESDAY NIGHT OR THURSDAY...MAINLY FOR SOUTHERN PORTIONS OF THE
HYDRO SERVICE AREA ESPECIALLY SOUTH OF THE CAPITAL REGION...WHEN
SHOWERS AHEAD OF AN APPROACHING WARM FRONT MAY BRING ONE TENTH TO
ONE HALF INCH OF RAIN TO SOME AREAS. ADDITIONAL SHOWERS WILL BE
POSSIBLE LATE IN THE WEEK INTO NEXT WEEKEND FOR MOST OF THE
REGION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ041-043-083-
084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL/IAA/WASULA
NEAR TERM...KL/IAA/WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...NAS/IAA
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULAHazardous weather outlook, May 5, 4:51 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 451 PM EDT MON MAY 5 2014 CTZ001-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058-061-063- 066-082-VTZ013>015-061100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 451 PM EDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE ADIRONDACKS... MOHAWK VALLEY...SCHOHARIE VALLEY...TACONICS AND EASTERN CATSKILLS AND EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ013-NYZ049-050-052-053-059-060-064-065-061100- SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS- 451 PM EDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY OF NORTHWESTERN CONNECTICUT AND FOR THE MID HUDSON VALLEY... AND THE CAPITAL DISTRICT OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW TEMPERATURES TUESDAY NIGHT AND EARLY WEDNESDAY MORNING ARE FORECAST TO DROP INTO THE MID 30S. AREAS OF FROST WILL BE POSSIBLE...AND A FROST ADVISORY MAY BE REQUIRED. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ041-043-083-084-061100- NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 451 PM EDT MON MAY 5 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WARREN...NORTHERN SARATOGA...AND WASHINGTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY UNTIL 8 AM TUESDAY... ALSO...LOW TEMPERATURES TUESDAY NIGHT AND EARLY WEDNESDAY MORNING ARE FORECAST TO DROP INTO THE LOWER AND MID 30S. AREAS OF FROST WILL BE POSSIBLE AGAIN...AND A FROST ADVISORY MAY BE REQUIRED. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Nearby
Frost Advisories in New York, 2014Frost Advisories in Connecticut, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.